MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW30
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was an impeded venous return of the reservoir.The reservoir was causing back pressure into the venous side of the manifold.Sufficient flow was able to be maintained for the patient but were limited to 2.4 lpm.No known impact or consequence to patient.The product was not changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 23, 2019.Upon further investigation of the reported event, the following information is new and/or changed: d10 (device availability - added date returned to manufacturer) g4 (date received by manufacturer) g7 (indication that this is a follow-up report) h2 (follow-up due to additional information) h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d1(suspected medical device - corrected brand name); d4 (additional device information - added expiration date and udi); g4 (date received by manufacturer); g7 (indication that this is a follow-up report); h2 (follow-up due to additional information, correction and device evaluation); h3 (device evaluated by manufacturer); h4 (device manufacture date); h6 (identification of evaluation codes 10, 11, 3331, 213, 67).Method code #1: 10 - testing of actual/suspected device.Method code #2:11 - testing of device from same lot/batch retained by manufacturer.Method code #3:3331 - analysis of production records.Results code: 213 - no device problem found.Conclusions code: 67 - no problem detected.The affected sample was inspected upon receipt with no anomalies noted.The affected sample and a retention sample were tested to be able to achieve full flow of 5lpm.They were clot tested with bovine blood for one hour at 5lpm.Upon disassembly, no clotting was observed within the venous filter.Additionally, no manufacturing defects were observed upon disassembly of the venous filter assembly.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15RWC W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9512110
Report Number1124841-2019-00344
Device Sequence Number2313681
Product Code DTZ
UDI-Device Identifier00699753450745
UDI-Public(01)00699753450745
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number3CX*FX15RW30
Device Catalogue NumberN/A
Device Lot NumberXM14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/19/2019
02/07/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/07/2020
02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1